MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2104304P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was discarded at the user facility and could not be returned for evaluation.Patient's bone quality and post-op physical activity is unknown.The condition of the patient's facet joint prior to procedure is unknown.Though no root cause can be determined review of the reported information suggests excessive post-operative physical activity, implant selection/placement or the previously undiagnosed facet joint damage as possible causes or contributors.No additional investigation can be completed.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: damage to blood vessels, spinal cord or peripheral nerves.Potential risks identified with the use of this system, which may require additional surgery, include: pain, discomfort or abnormal sensations due to the presence of the device, nerve damage due to surgical trauma." "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Care should be taken to ensure that all components are ideally fixated prior to closure." "pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".
 
Event or Problem Description
On (b)(6) 2021 a patient underwent a spinal procedure.On (b)(6) 2021 the patient was brought in due to increasing leg pain and a revision procedure took place where it was discovered that bone from the facet joint was impinging a nerve and the interbody migrated.The implant was removed and decompression was conducted.The patient is reportedly pain-free post-op.

Brand Name
NUVASIVE MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key12797619
Report Number2031966-2021-00154
Device Sequence Number12159801
Product Code MAX
UDI-Device Identifier00887517881052
UDI-Public887517881052
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K201692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2104304P2
Device Lot NumberML1324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose